Sign in to follow this  
Followers 0
afraidtolive

Effexor Xr Night Sweats?

12 posts in this topic

Posted

Has anyone had night sweats on Effexor XR? I've been on it about 3.5 weeks and recently went up in dose from 3.5 mg to 75 mg. I wake up in the night and the whole back of my head is usually damp with sweat, but the rest of my body seems pretty dry. It's weird. Anyone have a similar experience, and does it go away??

Share this post


Link to post
Share on other sites
You might also be interested in:

Posted

Hey there,

I don't take Effexor, but I have heard that many SSRI's and SNRI's do this. I've taken Cymbalta for about two years, and I occasionally have night sweats. At first I figured it was just an activation side effect, and that it would eventually go away; for the most part, it has, but there are nights I wake up drenched. Most antidepressants increase the chance of overheating, which causes your body to compensate by sweating and other thermoregulation mechanisms. With your dramatic increase in dose, it's possible that your night sweats are a temporary effect. You don't seem to be terribly worried about it, as I wouldn't be either. If it continues or becomes intolerable, talk to your doctor. I would wait atleast 2-3wks for your body to accomodate the daily 75mg dose.

Hope this helps. Keep us posted.

Share this post


Link to post
Share on other sites

Posted

I had awful night sweats on Zoloft, waking up just soaking wet, at least once a night. Waited it out for a few weeks and switched meds when it didn't go away. Went to effexor after that which worked out fine.

Basically, if it helps and the side effect is tolerable, stick with it; if it's really bad and doesn't ease up, check with the doc about other options.

Good luck! :)

Share this post


Link to post
Share on other sites

Posted

Has anyone had night sweats on Effexor XR? I've been on it about 3.5 weeks and recently went up in dose from 3.5 mg to 75 mg. I wake up in the night and the whole back of my head is usually damp with sweat, but the rest of my body seems pretty dry. It's weird. Anyone have a similar experience, and does it go away??

I

Share this post


Link to post
Share on other sites

Posted

Hi

I've just started taking Effexor and i know where you're coming from with the sweats. It doesnt happen every night to me but when it does its strange because its winter where I am now. I also have terrible twiching and extremely vivid dreams which scare me sometimes. Does anyone know if this will stop?

Share this post


Link to post
Share on other sites

Posted (edited)

TrueAriel:

These start up effects are troublesome. But there is a every reason to believe that they will subside in due time.

tim

Edited by Tim 52

Share this post


Link to post
Share on other sites

Posted

Thanks everyone, and no I am not taking anything else. I seem to overheat easier since taking Effexor, but thankfully I'm not sweating horribly every night. I too get twitches sometimes and my dreams have been more unsettling lately. Hopefully these things will pass soon.

Share this post


Link to post
Share on other sites

Posted (edited)

Thanks everyone, and no I am not taking anything else. I seem to overheat easier since taking Effexor, but thankfully I'm not sweating horribly every night. I too get twitches sometimes and my dreams have been more unsettling lately. Hopefully these things will pass soon.

Our bodies do tend to adjust.

Keep us posted.

Tim

Edited by Tim 52

Share this post


Link to post
Share on other sites

Posted

My doctor took me off a high dose of effexor because every night the bed was soaking wet and I was freezing cold. I am only 150 mgs. of effexor along with 200 mgs. of zoloft, neither of which is working for my anxiety. I felt a lot better on the higher dose of effexor but the sweating was unbelievable. Do you think I should have stayed on it and would the sweats go away eventually. I felt I was almost my old self on the higher dose effexor except for this problem. I am not sure what my doctor will suggest next.

Share this post


Link to post
Share on other sites

Posted

I've been on it for about three months (75mg, twice daily) and wake up absoulutley drenched and freezing cold! It doesnt happen every night, but when it does it is horrible.... I also get the really horrible dreams. My doctor implied that it was just something to be 'put up with' if the anti-depressant was working... but now the side effects are effecting a lot and I seem to be responding to the drug less and less. Really not sure what to do :unsure:

Share this post


Link to post
Share on other sites

Posted

Hello,

I am in a similar situation as Newbie's. I realize this is an old thread and may no longer be relevant.

I have been on Effexor for 7 months now, 75 mg/daily. Lately, the night sweats are becoming more frequent. It is winter here too, and I wake up drenched in sweat and feeling cold. I also have very vivid, often frightening dreams.

Also, I've noticed I'm increasingly losing energy...even after a full night's sleep, I am tired all the time. I feel drained. I work and go to school but make sleep a priority. So, aside from a lack of Vitamin D, I shouldn't be this tired. I'm guessing it's a combination of having my sleep disturbed by the night sweats, stress, oh and a little burden I carry around on my back all the time, called depression.

The night sweats disturb my sleep. The constant weight of sadness loaded precariously on my shoulders adds to the lack of energy and fatigue. Feeling exhausted 24/7 makes it hard to get everything done, if I give in to the urge to sleep I feel guilty, which makes me feel more sad and ultimately, more tired. I feel like I'm falling down an infinite well of despair...yet, aesthetically, there's no real reason for me to feel like this.

Share this post


Link to post
Share on other sites

Posted

Hello,

I am in a similar situation as Newbie's. I realize this is an old thread and may no longer be relevant.

I have been on Effexor for 7 months now, 75 mg/daily. Lately, the night sweats are becoming more frequent. It is winter here too, and I wake up drenched in sweat and feeling cold. I also have very vivid, often frightening dreams.

Also, I've noticed I'm increasingly losing energy...even after a full night's sleep, I am tired all the time. I feel drained. I work and go to school but make sleep a priority. So, aside from a lack of Vitamin D, I shouldn't be this tired. I'm guessing it's a combination of having my sleep disturbed by the night sweats, stress, oh and a little burden I carry around on my back all the time, called depression.

The night sweats disturb my sleep. The constant weight of sadness loaded precariously on my shoulders adds to the lack of energy and fatigue. Feeling exhausted 24/7 makes it hard to get everything done, if I give in to the urge to sleep I feel guilty, which makes me feel more sad and ultimately, more tired. I feel like I'm falling down an infinite well of despair...yet, aesthetically, there's no real reason for me to feel like this.

How long have you been on the 75mg? Is it a new dose? I know you said you were on it for 7 months but now at 75mg. It could be you you just need to adjust to the higher dose or maybe you will have to increase it. I find that most of the side effects, night sweats, tiredness etc, go away in time! Hang in there, talk to your doctor.

avantegardener likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0